Virginia, 2026

Heavy Snow in Virginia, February 22 to 23, 2026

February 22 to 23, 2026 · NWS AKQ · 4 events in 4 counties and zones

A coastal low rapidly deepened off the coast of Virginia from 1004mb along the Outer Banks on the morning of February 22 to 968mb off the Mid-Atlantic and New England coastline on the morning of February 23. This brought heavy snow to portions of eastern Virginia from February 22 into February 23.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

A coastal low rapidly deepened off the coast of Virginia from 1004mb along the Outer Banks on the morning of February 22 to 968mb off the Mid-Atlantic and New England coastline on the morning of February 23. This brought heavy snow to portions of eastern Virginia from February 22 into February 23. The worst conditions were on the Virginia Eastern Shore where occasional blizzard conditions were experienced.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Feb 22, 12:56 PM EST, 1 hour 4 minutes earlier. Its key messages:

  • 1) A strong coastal low impacts the region Sunday into Monday, bringing heavy accumulating snow, strong winds, and hazardous marine conditions to portions of the area. 2) Minor coastal flooding is forecast with the overnight/early Monday high tide cycle, particularly along the Atlantic coast across the northern Eastern Shore. In addition, large breaking waves and high surf may contribute to beach erosion along the Atlantic coast of Accomack and Worcester Counties.
Area forecast discussion, Feb 22, 12:56 PM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
1256 PM EST Sun Feb 22 2026

.WHAT HAS CHANGED...
Blizzard Warnings remain in effect for the Eastern Shore. Winter
Storm Warnings have been expanded farther inland across portions of
the Northern Neck and stretching down towards the southern peninsula
where confidence in heavy snow is the highest. Winter Weather
Advisories have also been issued for portions of Central and SE
VA. Wind Advisories have also been issued for coastal portions
of SE VA and NE NC. Coastal Flood and High Surf Advisories have
been issued for the northern Eastern Shore.

&&

.KEY MESSAGES...
1) A strong coastal low impacts the region Sunday into Monday,
bringing heavy accumulating snow, strong winds, and hazardous marine
conditions to portions of the area.

2) Minor coastal flooding is forecast with the overnight/early
Monday high tide cycle, particularly along the Atlantic coast across
the northern Eastern Shore. In addition, large breaking waves and
high surf may contribute to beach erosion along the Atlantic coast
of Accomack and Worcester Counties.

&&

.DISCUSSION...
As of 300 AM EST Sunday...

KEY MESSAGE 1...A strong coastal low impacts the region Sunday into
Monday, bringing heavy accumulating snow, strong winds, and
hazardous marine conditions to portions of the area.

Morning weather analysis shows an upper trough aloft diving out of
the Midwest and into the Mid-Atlantic region. At the surface the low
pressure that will bring hazardous conditions across the area later
today and through Monday has begun to take shape just off the North
and South Carolina coast. Latest radar scans and recent observations
are already showing rain showers associated with this forming low
beginning to form across the  VA piedmont and NC. Expect these rain
showers to move into the area later this morning.

Through the day and into tonight the upper level trough will take on
a negative tilt. At the surface, the low pressure system is expected
to track northeast along the Southeast coast. As the upper level
divergence winds interact with the surface low expect bomb
cyclogenesis to occur this afternoon into tonight. With this occuring
it will help assist with the change over from rain to snow from the
north to south this afternoon and evening. The 00z model guidance
continues to have decent agreement on the track of the low. Guidance
continues to show the low tracking off the MD Eastern SHore  this
evening and tonight before moving further east Monday.Given how
strong the low is progged and how close it will be to the Eastern
Shore, snow totals and winds have been increased yet again and
blizzard conditions are expected. The Blizzard Warnings remain in
effect for the Eastern Shore from 1pm today until 7pm Monday. Winds
are expected to gust upwards of 45 to 50 mph with gusts between 55
to 60mph along the immediate Atlantic coastline. Snow fall totals
have also risen to 12 to 16" across MD and 4-8" across the VA
Eastern Shore.

Across the rest of the area, confidence has increased on where the
heavy snow is more likely to occur. Overall, this will still be a
rate-driven event as surface temperatures continue to remain on the
marginal side. These stronger rates will help transition rain into
snow this afternoon and evening. Will note some model guidance does
continue to hint on a quick transition to rain/snow across the far
NW. However, accumulation should remain minimal again due to the
marginal surface temperatures. The recent 00z guidance this morning
continues to hint on a strong FGEN band setting up across the
Northern Neck and stretching down to the southern peninsula. This
FGEN band will help in the transitioning rain into snow and help to
cool the surface temperatures allowing snow to accumulate. Guidance
shows possible snow rates of 1-2" an hr across these areas. Snow
will struggle to accumulate at first due to the surface
temperatures. However, these rates will help cool the surface to
allow for snow to rapidly accumulate on surfaces. Will note that any
shift in the band will alter snow totals in the area. Nonetheless
confidence is high on the location of the band and Winter Storm
Warnings remain in place and have been added further south. Across
the Southern peninsula and stretching NE towards Caroline county
snow totals will range between 2 to 4"+ while across the Middle and
Northern Neck snow totals have been risen are are expected to
between 4-6" with isolated higher totals associated with the band.
These Winter Storm Warnings are in effect from 1pm today until 7pm
Monday Elsewhere, Winter Weather Advisories have been added for snow
accumulations up to 3" across central VA and up to 2" across SE VA.
These Advisories are in effect from 1pm today until 7pm Monday.
Confidence in expanding the warnings further south is low at this
time due to the marginal surface temperatures and weaker banding.
Like previously mentioned earlier if the band nudged in any
direction expansion of warnings maybe needed due to the strength of
the banding.

In addition to the snow breezy and windy conditions are expected
across VA and NC. Wind gusts inland and across the peninsulas could
be as high as 30 to 35 mph during the system. While across the
coastline and parts of SE VA wind gusts could reach 45mph. Wind
Advisories have been issued from 7pm tonight until 10am Monday
morning for parts of SE VA and Eastern Currituck County. Overall,
these breezy and windy conditions could result in down trees and
damage to powerlines. They could also result in near whiteout
conditions across the Northern and Middle Neck where the heavier
snow is progged.

By Monday there still continues to remain uncertainty on how long
the precip will linger across the Eastern SHore and Northern Neck.
The 00z guidance shows precip lingering through the day as snow
showers and finally ending late Monday evening. Even as the low
continues to push eastward breezy to windy conditions are progged
with gusts up to 30 mph inland 35 to 40mph along the coast Monday.
Temperatures Monday are progged to reach above freezing helping to
melt the snow. However, Monday nights lows are expected to drop into
the 20s refreezing any wet and untreated surface. In good news
looking into the extended the 00z guidance shows moderating
temperatures and chances of rain by late week.

KEY MESSAGE 2...Minor coastal flooding is forecast with the
overnight/early Monday high tide cycle, particularly along the
Atlantic coast across the northern Eastern Shore. In addition, large
breaking waves and high surf may contribute to beach erosion along
the Atlantic coast of Accomack and Worcester Counties.

Strong onshore flow is expected later today as low pressure
strengthens offshore. As a result, tidal anomalies are expected to
rise, especially along the Atlantic coast and particularly across
the northern Eastern Shore which will be closest to the strong low.
Ocean City has the potential to see high-end minor tidal flooding
with the overnight/early Monday morning high tide. Down the coast,
minor flooding is also forecast at Chincoteague. A Coastal Flood
Advisory has been issued for Accomack and Worcester Counties for the
overnight/early Monday morning high tide. Tides remain elevated
through Monday before gradually diminishing early next week.

A strong N to NW wind may also allow for areas along the southern
Chesapeake Bay (Kiptopeke, Sewells Point, Lynnhaven) to approach
minor flood stages and additional Coastal Flood Statements or
Advisories may be needed.

Seas rapidly build with the increasing NE later today, especially
along the northern Eastern Shore where winds will be the
strongest/remain onshore the longest. Large breaking waves of 7 to
11 feet are expected in the surf zone, with the highest waves at the
Maryland Atlantic Beaches. A High Surf Advisory has been issued for
Accomack and eastern Worcester Counties tonight into Monday morning.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As of 1255 PM EST Sunday...

IFR to low-end MVFR CIGs prevail early this afternoon with light
to occasionally moderate rain with 2-5SM VSBYs. The
precipitation will increase in intensity this afternoon through
early this evening as low pressure rapidly strengthens offshore.
The rain will quickly change to snow everywhere except for ECG
between 21-01z with a few hours worth of snow with 1/2-3/4SM
VSBYs expected at RIC/PHF/ORF before precip ends between
04-07z. The snow will quickly become moderate to heavy at SBY by
mid/late evening. Then, blizzard conditions are expected
between 02-10z as NW winds will frequently gust to 35 kt with
occasional gusts as high as 45 kt. Could see brief periods of
VSBYs as low as 1/8-1/16SM during this time, and have reflected
this potential with a PROB30 group for 0SM VSBYs in the TAF.
Blowing snow is likely at SBY as well, especially after 03z.
Elsewhere, winds become NW tonight and gust to 30-35 kt. CIGs
rise to MVFR at the VA/NC terminals late tonight but 1/2-2SM
snow will continue at SBY through at least mid to late Monday AM
before finally tapering off. Breezy WNW winds continue on
Monday.

Outlook: VFR conditions return later Monday and persist through
the middle of the week.

&&

.MARINE...
As of 300 AM EST Sunday...

Key Messages:

- Winds and seas rapidly build this morning into this afternoon
  as strong low pressure begins to develop off the Mid Atlantic
  coast.

- Dangerous marine conditions develop later this afternoon
  and especially tonight due to gale to storm force winds and
  high seas.

- Storm Warnings have the northern coastal waters and Gale
  Warnings elsewhere remain in effect. Small Craft Advisories
  have been issued for all waters this morning into this
  afternoon ahead of the Gale/Storm headlines.

Early this morning, low pressure is beginning to develop off
the southern NC coast. This low will rapidly strengthen later
today through tonight while lifting NE off the Mid-Atlantic
coast, leading to Gale/Storm conditions. Winds this morning have
started to increase due to the developing low and are generally
out of the E at 10-15 kt. Winds will continue to increase this
morning and become ENE to NE. Small Craft Advisories are in
effect (ahead of the later Gale/Storm headlines) starting at 7
AM EST for the southern coastal waters, Currituck Sound, lower
Chesapeake Bay, and lower James River and 10 AM EST for the
northern coastal waters, middle Chesapeake Bay, and remaining
tidal rivers. By early afternoon, N to NE winds will range from
15-25 kt with gusts up to 30 kt.

Dangerous marine conditions are expected later this afternoon
into Monday as the low lifts up the coast. The low likely
strengthens to ~985mb over the local waters this evening/tonight
and ~970mb as the low starts to pull away around sunrise
Monday. All Storm and Gale headlines remain in effect. Winds
become N to NW this evening and increase to 30-35 kt with gusts
to 40-45 kt. For the coastal waters north of Cape Charles Light,
winds increase to 35-45 kt with gusts of 55 to 60 kt possible.
Peak winds are expected to occur between 7 PM this evening and
10 AM Monday before diminishing to 20-25 kt with gusts to 30 kt
later Monday afternoon and lingering through Monday night (with
the wind direction remaining NW). SCA winds are expected to
continue through much of Tuesday morning before finally dropping
below SCA levels during the day on Tuesday as high pressure
returns to the area. Another round of marginal SCA conditions is
possible late Tuesday night into Wednesday and again later
Thursday into Friday.

Waves build to 4-6 ft (up to 7 ft at the mouth of the Bay) this
evening and linger in the 3-5 ft range into Tuesday. Seas will
increase Sunday, peaking at 10-15 ft N and 6-9 ft S early
Monday.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Blizzard Warning until 7 PM EST Monday for MDZ021>025.
     Coastal Flood Advisory from 8 PM this evening to 3 AM EST
     Monday for MDZ024-025.
     High Surf Advisory from 7 PM this evening to 10 AM EST Monday
     for MDZ025.
NC...Wind Advisory from 7 PM this evening to 10 AM EST Monday for
     NCZ102.
VA...Blizzard Warning until 7 PM EST Monday for VAZ099-100.
     Coastal Flood Advisory from 8 PM this evening to 3 AM EST
     Monday for VAZ099.
     High Surf Advisory from 7 PM this evening to 10 AM EST Monday
     for VAZ099.
     Wind Advisory from 7 PM this evening to 10 AM EST Monday for
     VAZ095-098-525.
     Winter Weather Advisory until 7 PM EST Monday for VAZ062-
     067>069-080>082-088-089-092-093-095>098-509>516-524-525.
     Winter Storm Warning until 7 PM EST Monday for VAZ064-075>078-
     083>086-090-517>523.
MARINE...Small Craft Advisory until 6 PM EST this evening for
     ANZ630>638-656-658.
     Gale Warning from 6 PM this evening to 1 PM EST Monday for
     ANZ630>638-656-658.
     Small Craft Advisory until 4 PM EST this afternoon for ANZ650-
     652-654.
     Storm Warning from 4 PM this afternoon to 1 PM EST Monday for
     ANZ650-652-654.

&&

DISCUSSION...AJB/HET/RMM
AVIATION...ERI
MARINE...AJB/RHR
Hazardous weather outlook, Feb 22, 5:44 AM EST, 8 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
544 AM EST Sun Feb 22 2026

VAZ064-075>078-083>086-090-517>523-231045-
Caroline-Westmoreland-Richmond-Northumberland-Lancaster-New Kent-
Gloucester-Middlesex-Mathews-James City-Western King William-
Eastern King William-Western King and Queen-Eastern King and Queen-
Western Essex-Eastern Essex-York-
544 AM EST Sun Feb 22 2026

...WINTER STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EST MONDAY...
...WINTER STORM WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 7 PM EST MONDAY...

This Hazardous Weather Outlook is for east central Virginia,
eastern Virginia, north central Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-VAZ099-231045-
Maryland Beaches-Accomack-
544 AM EST Sun Feb 22 2026

...BLIZZARD WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EST MONDAY...
...BLIZZARD WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EST MONDAY...
...HIGH SURF ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST
MONDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 3 AM
EST MONDAY...

This Hazardous Weather Outlook is for southeast Maryland and
southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Blizzard Warning.
   High Surf Advisory.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Blizzard Warning.
   High Surf Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

MDZ021>023-VAZ100-231045-
Dorchester-Wicomico-Somerset-Northampton-
544 AM EST Sun Feb 22 2026

...BLIZZARD WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EST MONDAY...
...BLIZZARD WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EST MONDAY...

This Hazardous Weather Outlook is for southeast Maryland and
eastern Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Blizzard Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Blizzard Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

MDZ024-231045-
Inland Worcester-
544 AM EST Sun Feb 22 2026

...BLIZZARD WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EST MONDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 3 AM
EST MONDAY...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Blizzard Warning.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Blizzard Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

VAZ512-524-231045-
Eastern Hanover-Newport News-
544 AM EST Sun Feb 22 2026

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EST MONDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EST MONDAY...

This Hazardous Weather Outlook is for central Virginia and
southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

VAZ525-231045-
Hampton/Poquoson-
544 AM EST Sun Feb 22 2026

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EST MONDAY...
...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST
MONDAY...

This Hazardous Weather Outlook is for southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

VAZ062-068-069-080>082-088-089-092-093-096-097-509>511-513>516-
231045-
Goochland-Amelia-Powhatan-Dinwiddie-
Prince George (including Hopewell and Petersburg)-Charles City-
Sussex-Surry-Southampton-Isle of Wight-Suffolk-Chesapeake-
Western Louisa-Eastern Louisa-Western Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
544 AM EST Sun Feb 22 2026

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EST MONDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EST MONDAY...

This Hazardous Weather Outlook is for central Virginia, east
central Virginia, south central Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

VAZ095-098-231045-
Norfolk/Portsmouth-Virginia Beach-
544 AM EST Sun Feb 22 2026

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EST MONDAY...
...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST
MONDAY...

This Hazardous Weather Outlook is for southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ012>017-030>032-VAZ048-060-061-065-066-079-087-231045-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Fluvanna-Prince Edward-Cumberland-
Mecklenburg-Lunenburg-Brunswick-Greensville-
544 AM EST Sun Feb 22 2026

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, south central Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Snow showers and gusty winds are possible this evening and tonight
with little to no accumulation.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

VAZ067-231045-
Nottoway-
544 AM EST Sun Feb 22 2026

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EST MONDAY...

This Hazardous Weather Outlook is for south central Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ102-231045-
Eastern Currituck-
544 AM EST Sun Feb 22 2026

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST
MONDAY...

This Hazardous Weather Outlook is for northeast North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 heavy snow. Local standard time, as filed.

Heavy Snow, Westmoreland

When
February 22, 2:00 PM EST to February 23, 3:00 AM EST
Where
Westmoreland forecast zone
Reported by
Public
Coordinates
38.113, -76.800 (the zone’s center; the record gives no point)

Rain changed over to snow during the afternoon of February 22 in Westmoreland County. The heaviest snow fell during the late afternoon into the evening of February 22. Snowfall totals ranged from 3-5 inches with a public report of 4.5 inches in Oldhams.

Heavy Snow, Northumberland

When
February 22, 2:30 PM EST to February 23, 3:00 AM EST
Where
Northumberland forecast zone
Reported by
Public
Coordinates
37.882, -76.472 (the zone’s center; the record gives no point)

Rain changed over to snow during the afternoon of February 22 in Northumberland County. The heaviest snow fell during the late afternoon into the evening of February 22. Snowfall totals ranged from 3-4 inches with a public report of 4.5 inches in Oldhams just to the west in Westmoreland County and 3 inches near Fair Point, which is located in the eastern portion of the county.

Heavy Snow, Accomack

When
February 22, 4:00 PM EST to February 23, 6:30 AM EST
Where
Accomack forecast zone
Property damage
$1,000
Reported by
COOP Observer
Coordinates
37.765, -75.757 (the zone’s center; the record gives no point)

Rain changed over the snow during the afternoon of February 22 in Accomack County. Heavy snow and gusty winds lasted from late on February 22 into the early morning hours of February 23 with occasional blizzard conditions. Snowfall totals ranged from 4 to 12 inches across the county with the highest totals across the northern portion of the county. A COOP observer reported 11.5 inches of snow 3 miles (N) from Wallops Island. A picture was relayed showing a downed power line. Additionally, winds gusted to 48 mph at Wallops Flight Facility Airport (KWAL).

Heavy Snow, Northampton

When
February 22, 5:00 PM EST to February 23, 5:00 AM EST
Where
Northampton forecast zone
Reported by
CoCoRaHS
Coordinates
37.301, -75.928 (the zone’s center; the record gives no point)

Rain changed over the snow during the afternoon of February 22 in Northampton County. Heavy snow and gusty winds lasted from late on February 22 into the early morning hours of February 23 with occasional blizzard conditions. Snowfall totals ranged from 3 to 4 inches across the county. A cocorahs report of 3.2 inches was received near Dalbys in the southern portion of the county with a report of 3.7 inches just to the north of the county near Painter. Additionally, winds gusted to 47 mph in Kiptopeke.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2026Every state in 2026This day in weather historyWarnings in Virginia, February 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1319282, 1319283, 1319633, 1319632.